MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO XS; PERCUTANEOUS CATHETER
Catalog Number CSR150-21S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).The corsair pro xs microcatheter was returned with the concomitant guide wire inside.The separated tip approximately 3mm long was remaining on the guide wire and located at approximately 15mm from the wire tip.Due to accumulated torsion generated with torquing manipulation, strands on the catheter shaft were disarranged, proximal part of the catheter tip was twisted, and the coil of the concomitant guide wire was loosened.Circumferential helical scratches were observed at the torn end of the catheter tip, indicating that some hard object most likely calcified plaque was trapping the tip during manipulation, and made the tip twist off.The torn end of the separated tip was circumferentially abraded to a great degree.At the very distal end of the tip there was a longitudinal indentation.Lot history review on both devices revealed no anomaly relating to the reported event.No other similar product experience report was received from either lot.Based on the obtained information and investigation outcome, it was presumed that torsion generated with torquing manipulation had contributed to tip separation of the returned caravel microcatheter.The applied stress would exceed the product design limit when the tip was being caught and restricted its movement most likely by calcified plaque, twisting the tip to separate.It was concluded that this event was not attributed to product quality.Observed tip damage was too severe to completely rule out a possibility that some fragments might be left in the patient.Instructions for use (ifu) states: warnings: do not use this microcatheter in advanced calcified lesion; warnings: if any resistance or something abnormal is felt when operating this product, do not continue the operation while the causes are unclear.If it is suspected that the product is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the operation while the cause of the problem is not identified may cause damage to or separation of the catheter, and damage the blood vessel.Life-threatening adverse events may occur.).Warnings: always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands, or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise, or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.), and malfunction and adverse effects: separation.
 
Event or Problem Description
It was reported that the tip of an asahi corsair pro xs microcatheter separated during a pci to treat a cto in the coronary artery.The catheter was crossing a septal channel when it got stuck in the septal and distal 1mm of the tip snapped off.The separated tip was married to end of the guide wire and caught enough to get back into a guide catheter and the physician was able to trap it out.It was reported that the tip of an asahi corsair pro xs microcatheter separated during a pci to treat a cto in the coronary artery.The catheter was crossing a septal channel when it got stuck in the septal and distal 1mm of the tip snapped off.The separated tip was married to end of the guide wire, caught enough to get back into a guide catheter, and the physician was able to trap it out.

Brand Name
CORSAIR PRO XS
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key10782576
Report Number3003775027-2020-00164
Device Sequence Number2960576
Product Code DQY
UDI-Device Identifier04547327123679
UDI-Public(01)04547327123679(17)221130(10)191224K181
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K182420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue NumberCSR150-21S
Device Lot Number191224K181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;